Alert archive / Maine / Wind Advisories in 2005
Wind Advisory 4, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Oct 25, 2005, 4:15 AM EDT for 4 counties in Maine. It took effect at Oct 25, 2005, 4:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2005, 4:15 AM EDT (08:15 UTC)
- In effect from
- Oct 25, 2005, 4:00 PM EDT
- Expired
- Oct 25, 2005, 10:35 PM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 8.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 250815 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 415 AM EDT TUE OCT 25 2005 ...STRONG WINDS EXPECTED TODAY INTO TONIGHT... .THE COMBINATION OF THE REMNANTS OF WILMA MOVING SOUTHEAST OF NOVA SCOTIA AND STRONG LOW PRESSURE MOVING FROM THE MID ATLANTIC COAST TO THE GULF OF MAINE WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS ACROSS THE AREA TODAY INTO TONIGHT. MEZ015>017-029-030-251600- /X.UPG.KCAR.HW.A.0002.051025T1200Z-051026T0000Z/ /X.NEW.KCAR.HW.W.0002.051025T1600Z-051026T0400Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 415 AM EDT TUE OCT 25 2005 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT NORTHEAST WINDS TO INCREASE TO 25 TO 35 MPH BY NOON WITH GUSTS OVER 50 MPH. THE RECENT BOUT OF WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS AND DOWNED TREES AND POWER OUTAGES CAN BE EXPECTED. WINDS ARE EXPECTED TO SLOWLY DECREASE LATER TONIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MEZ010-011-031-032-251600- /X.UPG.KCAR.HW.A.0002.051025T1200Z-051026T0000Z/ /X.NEW.KCAR.WI.Y.0004.051025T2000Z-051026T1000Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 415 AM EDT TUE OCT 25 2005 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT NORTHEAST WINDS TO INCREASE TO 20 TO 30 MPH LATER THIS AFTERNOON WITH GUSTS TO 40 MPH AND CONTINUE TONIGHT. THE RECENT BOUT OF WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS AND SOME DOWNED TREES AND LOCALIZED POWER OUTAGES CAN BE EXPECTED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MEZ001>006-251600- /X.NEW.KCAR.WI.Y.0004.051025T2000Z-051026T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 415 AM EDT TUE OCT 25 2005 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY. EXPECT NORTHEAST WINDS TO INCREASE TO 20 TO 30 MPH LATER THIS AFTERNOON WITH GUSTS TO 40 MPH AND CONTINUE TONIGHT. THE RECENT BOUT OF WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS AND SOME DOWNED TREES AND LOCALIZED POWER OUTAGES CAN BE EXPECTED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KHW
3 follow-up statements
000 WWUS71 KCAR 251540 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1140 AM EDT TUE OCT 25 2005 ...STRONG WINDS EXPECTED THIS AFTERNOON INTO TONIGHT... .THE COMBINATION OF THE REMNANTS OF WILMA MOVING SOUTHEAST OF NOVA SCOTIA AND STRONG LOW PRESSURE MOVING FROM THE MID ATLANTIC COAST INTO THE GULF OF MAINE WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS ACROSS THE AREA THIS AFTERNOON INTO TONIGHT. MEZ015>017-029-030-252345- /X.CON.KCAR.HW.W.0002.051025T1600Z-051026T0400Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 1140 AM EDT TUE OCT 25 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... EXPECT NORTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS OVER 50 MPH. THE RECENT WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS SO DOWNED TREES AND POWER OUTAGES CAN BE EXPECTED. WINDS ARE EXPECTED TO SLOWLY DECREASE LATER TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. $$ MEZ001>006-010-011-031-032-252345- /X.CON.KCAR.WI.Y.0004.051025T2000Z-051026T1000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1140 AM EDT TUE OCT 25 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT WEDNESDAY... EXPECT NORTHEAST WINDS TO INCREASE TO 20 TO 30 MPH THIS AFTERNOON WITH GUSTS TO 40 MPH. THE RECENT WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS SO SOME DOWNED TREES AND LOCALIZED POWER OUTAGES CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. $$ FOSTER
000 WWUS71 KCAR 251950 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 350 PM EDT TUE OCT 25 2005 ...STRONG WINDS EXPECTED ACROSS NORTHERN AND EASTERN MAINE TONIGHT... .THE COMBINATION OF THE REMNANTS OF WILMA MOVING SOUTHEAST OF NOVA SCOTIA AND STRONG LOW PRESSURE MOVING NORTHWARD FROM THE MID ATLANTIC COAST INTO THE GULF OF MAINE WILL PRODUCE STRONG NORTH TO NORTHEAST WINDS ACROSS THE AREA TONIGHT. MEZ001-003-004-010-252100- /X.CAN.KCAR.WI.Y.0004.051025T2000Z-051026T1000Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 350 PM EDT TUE OCT 25 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. A WINTER STORM WARNING IS IN EFFECT FOR THE REGION WITH WINDS OF 20 TO 30 MPH WITH GUSTS TO OVER 45 MPH TONIGHT INTO WEDNESDAY. $$ MEZ015>017-029-030-260400- /X.CON.KCAR.HW.W.0002.000000T0000Z-051026T0400Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 350 PM EDT TUE OCT 25 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... EXPECT NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. THE RECENT WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS SO DOWNED TREES AND POWER OUTAGES CAN BE EXPECTED. WINDS ARE EXPECTED TO SLOWLY DECREASE LATER TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. $$ MEZ002-005-006-011-031-032-260400- /X.CON.KCAR.WI.Y.0004.051025T2000Z-051026T1000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 350 PM EDT TUE OCT 25 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... EXPECT NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH TONIGHT. THE RECENT WET WEATHER HAS MADE MANY TREES VULNERABLE TO STRONG WINDS SO SOME DOWNED TREES AND LOCALIZED POWER OUTAGES CAN BE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA FOR THE LATEST FORECASTS. $$ FITZSIMMONS
000 WWUS71 KCAR 260235 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1035 PM EDT TUE OCT 25 2005 MEZ015>017-029-030-260345- /X.CAN.KCAR.HW.W.0002.000000T0000Z-051026T0400Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 1035 PM EDT TUE OCT 25 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. THE STRONGEST WINDS HAVE MOVED AWAY FROM THE REGION...HOWEVER BLUSTERY NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WILL CONTINUE OVERNIGHT. $$ MEZ002-005-006-011-031-032-260345- /X.CAN.KCAR.WI.Y.0004.000000T0000Z-051026T1000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 1035 PM EDT TUE OCT 25 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA OVERNIGHT. HOWEVER...NORTH TO NORTHEAST WINDS ARE EXPECTED TO RANGE FROM 20 TO 30 MPH OVERNIGHT. $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 24, 5:05 PM EDT, 11 hours 10 minutes earlier.
Area forecast discussion, Oct 24, 5:05 PM EDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
505 PM EDT MON OCT 24 2005
.SYNOPSIS...HURRICANE WILMA WILL MOVE RAPIDLY NORTHEAST AND
GRADUALLY BECOME EXTRATROPICAL AS IT TRACKS SOUTH OF NOVA SCOTIA
LATER TUESDAY. SECONDARY LOW PRESSURE EXPECTED TO DEVELOP OFF THE
NEW JERSEY COAST LATE TUESDAY WILL TRACK NORTHEAST ACROSS THE
GULF OF MAINE TUESDAY NIGHT AND THROUGH THE BAY OF FUNDY ON
WEDNESDAY. THE COMBINATION OF THESE SYSTEMS WILL BRING ANOTHER
ROUND OF WIND AND RAIN TO THE AREA TUESDAY INTO WEDNESDAY. AS
COLDER AIR BEGINS TO FILTER INTO NORTHERN AND WESTERN MAINE SOME
ACCUMULATING SNOW IS POSSIBLE ACROSS THE HIGHER ELEVATIONS TUESDAY
NIGHT INTO WEDNESDAY.
&&
.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
LATEST SUITE OF MODELS HAVE GONE BACK TO DIFFERING SOLUTIONS WITH
REGARD TO HOW THE NEXT EVENT FOR THE CWA IS TO UNFOLD LATER
TONIGHT INTO WEDNESDAY NIGHT. THE NAM/CANADIAN GLOBAL INDICATE AS
WILMA LIFTS NORTHEAST A NEW LOW FORMS OFF THE MID ATLANTIC COAST
BUT THEN ABSORBS WILMA AS IT INTENSIFIES OFF THE SOUTHERN NEW
ENGLAND COAST. FROM THE NAM THIS LOW THEN TRACKS NORTHWARD THROUGH
THE PENOBSCOT BAY BEFORE CURING INTO THE MARITIMES WHILE THE
CANADIAN GLOBAL ACROSS WEST CENTRAL NOVA SCOTIA.
THE GFS/UKMET BOTH INDICATE WILMA ALONG WITH ITS UPPER LEVEL
SUPPORT BEING EJECTED OUT AHEAD OF THE MAIN UPPER TROUGH
APPROACHING FROM THE OHIO VALLEY. AS WILMA MOVES NORTHEAST WELL
OUT IN THE WESTERN ATLANTIC...A NEW LOW DEVELOPS ALONG THE MID
ATLANTIC COAST AND INTENSIFIES AS IT MOVES NORTHEAST TOWARD THE
BAY OF FUNDY. THE GFS ENSEMBLE MEAN FORECAST LEAN HEAVILY ON
EJECTING WILMA AWAY FROM THE REGION AND HAVING LOW PRESSURE OFF
THE MID ATLANTIC COAST MOVE TOWARD THE BAY OF FUNDY. IN
ADDITION...THEN GFS ENSEMBLE RUNS INDICATE TREMENDOUS RAINFALL FOR
CENTRAL AND DOWNEAST MAINE.
HAVE BASICALLY FOLLOWED THE OPERATIONAL GFS/UKMET SOLUTION FOR
THIS SET OF GRIDS. BASED ON THIS HAVE ISSUED A FLOOD WATCH FOR
ZONES 4>6/10/11/15>17/29>32 FROM TUESDAY MORNING UNTIL THURSDAY
MORNING. BASED ON THE LOW LEVEL WIND FIELD APPROACHING BETTER THAN
50 KTS...HAVE ISSUED A HIGH WIND WATCH FOR ZONES 10/11/15>17/29>32
FOR TUESDAY INTO TUESDAY EVENING.
AS THIS SYSTEM PULLS IN COLDER AIR ESPECIALLY ALOFT EXPECT RAIN TO
CHANGE TO SNOW ESPECIALLY OVER THE HIGHER TERRAIN OF NORTHERN AND
WESTERN MAINE TUESDAY NIGHT. WITH REGARDS TO THIS...DID NOT FAVOR
THE NAM AS IT MOVES THE LOW INTO THE PENOBSCOT BAY AND PULLING
WARMER AIR IN ALOFT ACROSS THE CWA (EVEN INTO NORTHERN AND WESTERN
MAINE) AND STILL TRYING TO FORECAST 10 TO 18 INCHES OF SNOW IN
THESE ZONES. HAVE MENTIONED A CHANGE TO SNOW IN NORTHERN AND
WESTERN AREAS WITH ONLY A FEW INCHES OF SNOW EXPECTED LATER
TUESDAY NIGHT.
&&
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
PRIMARILY FOLLOWED THE GFS SOLUTION FOR THE LONG TERM. STRONG LOW
PRESSURE MOVES SOUTH OF NOVA SCOTIA WEDNESDAY BRINGING STEADY
PRECIPITATION TO AN END FROM WEST TO EAST ACROSS THE STATE. HIGH
PRESSURE WILL THEN BUILD INTO THE REGION FROM THE WEST UNDER BRISK
NORTHWEST WINDS. THIS HIGH PRESSURE REMAINS SOUTHWEST OF THE STATE
THROUGH THE REMAINDER OF THE WEEK CONTINUING DRY NORTHWEST WINDS
ACROSS THE AREA. NEXT UPPER TROUGH APPROACHES FROM THE SOUTH SUNDAY
WITH THE NEXT CHANCE OF RAIN.
&&
.AVIATION...
MVFR/IFR CIGS EXPECTED AT ALL TAF SITES TONIGHT THROUGH TUESDAY.
&&
.MARINE...
SHORT TERM...LOW LEVEL WINDS INCREASE TO BETTER THAN 50 KT ON THE
GFS AND 70 KT ON THE NAM DURING TUESDAY INTO TUESDAY NIGHT. HAVE
FOLLOWED THE GFS AND WITH THESE WINDS MIXING TO THE SURFACE WILL
GO WITH STORM WARNING FOR THE WATERS TUESDAY INTO EARLY TUESDAY
NIGHT BEFORE WINDS DIMINISH LATE TUESDAY NIGHT.
LONG TERM: AS LOW PRESSURE MOVES EAST OF THE WATERS ON WEDNESDAY
WINDS GRADUALLY LOWER TO SCA LEVELS. WINDS WILL EVENTUALLY LOWER
TO BELOW SCA LEVEL WEDNESDAY NIGHT BUT IT WONT BE UNTIL THURSDAY
THAT SEAS SUBSIDE BELOW 5 FEET.
&&
.HYDROLOGY...
SATURATED SOIL...CONTINUED HIGH FLOWS AND FULL LAKES AND BOGS
POINT TOWARD THE POTENTIAL FOR RENEWED FLOODING TUESDAY AND
WEDNESDAY...MAINLY FROM BAXTER S.P....MILLINOCKET...DANFORTH LINE
SOUTHWARD. NO MAINSTEM RIVER FLOODING FORECAST UNDER THE CURRENT
QPF THINKING. DAM RELEASES WILL KEEP THE PENOBSCOT ELEVATED AS
OUTFLOW IS INCREASED TO KEEP PACE WITH INFLOW.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FOR MEZ004>006-010-011-015>017-029>032 FROM 8 AM
TUESDAY TO 6 AM THURSDAY.
...HIGH WIND WATCH FOR MEZ010-011-015>017-029>032 FROM 8 AM
TUESDAY TO 8 PM TUESDAY.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 UNTIL 8 AM
TUESDAY.
...STORM WARNING FOR ANZ050 FROM 8 AM TUESDAY TO 8 PM TUESDAY.
&&
SHORT TERM/MARINE...FITZSIMMONS
LONG TERM/MARINE...FOSTER
AVIATION...NORTON
HYDROLOGY...TURNERHazardous weather outlook, Oct 24, 4:11 PM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 411 PM EDT MON OCT 24 2005 ANZ050-MEZ001>006-010-011-015>017-029>032-251000- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 411 PM EDT MON OCT 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HURRICANE WILMA IS EXPECTED TO TRACK RAPIDLY FROM THE SOUTHEAST ATLANTIC SEABOARD...NORTHEASTWARD...TO EAST OF NOVA SCOTIA LATE TUESDAY OR TUESDAY NIGHT. MEANWHILE...A NEW LOW PRESSURE SYSTEM WILL DEVELOP OFF THE NEW JERSEY COAST TONIGHT...AND THEN MOVE THROUGH THE GULF OF MAINE TUESDAY NIGHT AND WEDNESDAY. THIS NEW LOW PRESSURE SYSTEM IS EXPECTED TO BRING A SLUG OF RAIN...WIND... AND POTENTIALLY WINTRY PRECIPITATION TO OUR REGION TUESDAY INTO WEDNESDAY. RAIN...POSSIBLY HEAVY AT TIMES...CAN BE EXPECTED OVER CENTRAL AND DOWNEAST MAINE TUESDAY INTO WEDNESDAY. A FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA FOR A POTENTIAL RAINFALL EVENT OF 2 TO 4 INCHES. PLEASE SEE THE PRODUCT / PWMFFACAR / FOR ADDITIONAL INFORMATION. MEANWHILE...AS THE NEW LOW PRESSURE SYSTEM APPROACHES TUESDAY AND TUESDAY NIGHT...STRONG...TO POTENTIALLY DAMAGING WIND GUSTS... WILL BE POSSIBLE ACROSS PARTS OF CENTRAL AND DOWNEAST MAINE. WINDS COULD GUST TO NEAR 60 MPH. PLEASE SEE THE PRODUCT / PWMNPWCAR / FOR ADDITIONAL INFORMATION. TEMPERATURES ACROSS THE HIGHER ELEVATIONS FROM THE WEST CENTRAL HIGHLANDS TO THE SAINT JOHN VALLEY...WILL BE NEAR CRITICAL VALUES FOR A SNOWFALL POTENTIAL WITH THIS STORM. SEVERAL INCHES OF WET SNOW CAN BE EXPECTED TUESDAY NIGHT. A STORM WARNING HAS BEEN ISSUED FOR TUESDAY AND TUESDAY NIGHT ACROSS THE COASTAL WATERS FROM DEER ISLE TO EASTPORT. A STORM WARNING IS ALSO IN EFFECT FOR THE OFFSHORE WATERS. BECAUSE OF THE STRONG WINDS AND HIGH SEAS...SOME MINOR SPLASH OVER WILL BE POSSIBLE AT COASTAL LOCATIONS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS FOR RAIN...WIND AND SNOW ARE REQUESTED FROM TUESDAY INTO WEDNESDAY ACROSS ALL OF NORTHERN AND EASTERN MAINE. STUREY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.